Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 34, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 18, 2001, 4:30 PM EDT for Jackson County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2001, 4:30 PM EDT (20:30 UTC)
- Expired
- May 18, 2001, 5:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Jackson County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 182032 SVRRLX OHC079-182115- /NEW.KRLX.SV.W.0060.182030-182115/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 430 PM EDT FRI MAY 18 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN OHIO... * UNTIL 515 PM EDT... * AT 429 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF COALTON...MOVING EAST AT 25 MPH. * SOME LOCATIONS IN THE WARNING AREA INCLUDE...WELLSTON...OAK HILL AND JACKSON. <<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. <<CALL TO ACTION>>SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ '
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:06 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 18, 3:06 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 306 PM EDT FRI MAY 18 2001 SIMILAR FCST TO YDY WITH MAIN CONCERN BEING FLOODING POTENTIAL. TSTM DVLPMENT XPCTD TO MV IN LATER THIS AFTN FM THE W. ACTIVITY PRESENTLY OVR OH SHUD SKIRT NWRN ZNS...LUCKILY THEY HV BEEN DRY COMPARED TO SRN AREAS. MAIN DILEMMA IS WHAT TO DUE WITH PRESENT FLASH FLOOD WATCH. GVN CLDFRNT SAGGING S AND HI PWATS...11KFT WRM CLD DEPTH AND H8-H5 OMEGA THRU 18Z SAT...+RA PSBL TIL THEN. ENUF SO TO MAKE ME XTNDD THE FFW TIL SAT MIDDAY. WK BNDRY NOTED IN THE H7 AND H8 WND FIELD TIL THEN AND WITH ISENTROPIC LIFT FEEL A GOOD SOAKING CUD BE IN STORE FOR AREAS WHICH DONT NEED IT. AS CONVECTIVE PARAMETERS GO...SBCAPES APPROACHING 2.0 KJ/KG...LI/S -4 AND K-INDEX ABV 30 INDICATE A LIKELIHOOD OF PLUGGED IN TSTMS FOR PD1. SAT FRONTAL BNDRY SLOWLY MVS S...TEND TO BELIEVE A LESS AGGRESSIVE SLTN WITH A WK UPR WND FIELD N...WHICH WONT PUSH THIS THING A GREAT DEAL. LUKS LIKE THE PRECIP WL TAPER OFF BY AFTN N TO S. MUGGY AIR WITH HI DWPTS STILL ARND IN ADDITION TO A DECENT AMNT OF CLDS DURING THE DAY. NEXT FCST CHALLENGE IS HOW FAST TO CLR THINGS OUT SUNDAY. NCEP SUITE HV RESOLVED A GUD DEAL OF MSTR IN THE LOWEST 10KFT. WITHOUT A STG WAA PUSH IN THIS LAYER TAKING THE PESSIMISTIC ROUTE OF MCLDY. EVEN WITH A TRANSITORY H5 RDG. AT LEAST DRY WX RETURNS. .RLX... WV...FLASH FLOOD WATCH TIL NOON SATURDAY FOR ZONES WVZ005>010...WVZ013>019...WVZ024>027...WVZ033>037. VA...FLASH FLOOD WATCH TIL NOON SATURDAY FOR ZONES VAZ003>004. KY...FLASH FLOOD WATCH TIL NOON SATURDAY FOR ZONES KYZ101>103...KYZ105. OH...FLASH FLOOD WATCH TIL NOON SATURDAY FOR ZONES OHZ066>067...OHZ075>076...OHZ083>087. .END/
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 10:28 PM EDT | Flash Flood Warning | RLX | Gallia, Lawrence | 3 hr |
| May 18, 3:51 PM EDT | Flash Flood Warning | RLX | Athens, Jackson, Vinton | 3 hr |
| May 18, 5:08 PM EDT | Tornado Warning | RLX | Gallia | 37 min |
| May 18, 5:17 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Vinton | 28 min |
| May 18, 5:46 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 44 min |
| May 18, 5:53 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson | 37 min |
| May 18, 6:03 PM EDT | Flash Flood Warning | RLX | Gallia | 3 hr |
| May 18, 6:17 PM EDT | Flash Flood Warning | RLX | Meigs | 3 hr |
| May 18, 6:40 PM EDT | Flash Flood Warning | RLX | Lawrence | 3 hr |
| May 18, 7:07 PM EDT | Flash Flood Warning | RLX | Athens, Vinton | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.